Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 72, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 29, 2009, 1:33 PM CDT for Lincoln Parish, Union Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2009, 1:33 PM CDT (18:33 UTC)
- Expired
- Oct 29, 2009, 2:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Lincoln Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 29, 1:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 291833 TORSHV LAC061-111-291900- /O.NEW.KSHV.TO.W.0072.091029T1833Z-091029T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 133 PM CDT THU OCT 29 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL LINCOLN PARISH IN NORTH CENTRAL LOUISIANA... NORTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA... * UNTIL 200 PM CDT * AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BERNICE... OR 12 MILES SOUTHEAST OF JUNCTION CITY...MOVING NORTH AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LILLIE...SPEARSVILLE...MOUNT UNION...RANDOLPH...RUM CENTER... TAYLORVILLE AND LARAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM... MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. && LAT...LON 3262 9260 3268 9270 3301 9271 3301 9240 TIME...MOT...LOC 1833Z 198DEG 45KT 3289 9260 $$ 03
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 29, 1:24 PM CDT, 9 minutes earlier.
Area forecast discussion, Oct 29, 1:24 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 PM CDT THU OCT 29 2009
.DISCUSSION...
UPDATED TO INCLUDE TORNADO WATCH...IN EFFECT UNTIL 6 PM ACROSS
PORTIONS OF NE TX AND SE OK...IN EFFECT REMAINDER OF NE TX...AS
WELL AS ALL OF NORTHERN LA AND SW AR...UNTIL 9 PM. SOME LOCAL
FLOODING POSSIBLE AFTN AND EARLY EVENING...BUT MAIN THREAT DURING
THIS TIME FRAME IS TORNADIC...WITH INCREASING ROTATION INDICATED
IN CURRENT STORMS./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 55 60 45 67 / 70 100 80 40 10
MLU 79 62 65 46 63 / 60 100 100 60 30
DEQ 77 54 58 42 62 / 70 100 60 20 10
TXK 76 55 60 43 62 / 70 100 80 40 10
ELD 75 55 60 43 62 / 60 100 80 40 10
TYR 81 52 58 44 66 / 70 100 60 20 10
GGG 82 54 59 42 66 / 70 100 80 40 10
LFK 84 56 64 43 69 / 70 100 80 40 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-059-070.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001-002-010-011-017-018.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Oct 29, 11:56 AM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CDT THU OCT 29 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1156 AM CDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE...COMBINED WITH A SLOW MOVING SURFACE COLD FRONT AND RICH LOW LEVEL MOISTURE...WILL PROVIDE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...DAMAGING WINDS...AND ISOLATED TORNADOES. FLOODING WILL BE A SIGNIFICANT CONCERN WITH RAINFALL TOTALS AVERAGING AROUND 3 TO 6 INCHES AREAWIDE...INCLUDING ISOLATED AMOUNTS OF UP TO 7 INCHES POSSIBLE THROUGH FRIDAY. THE MOST LIKELY LOCATING FOR THE HIGHEST RAINGALL TOTALS WIL BE ACROSS NORTHWEST LOUISIANA. ALTHOUGH THERE WILL BE A POTENTIAL FOR BOTH SEVERE WEATHER AND FLOODING THIS AFTERNOON AND OVERNIGHT...THE MAIN TORNADIC THREAT WITH BE WITH THE PREFRONTAL STORMS THIS AFTERNOON...ESPECIALLY ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...IN ASSOCIATION WITH STORMS THAT ARE CURRENTLY STILL DEVELOPING. THE MAIN THREAT FOR SIGNIFICANT FLOODING WILL BE TONIGHT...AS WELL AS POSSIBLE STRONG TO DAMAGING STRAIGHT LINE WINDS ASSOCIATED WITH A SLOW MOVING SQUALL LINE ENTERING NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA DURING THE EVENING FROM THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HEAVY RAIN WILL LINGER INTO MUCH OF THE DAY FRIDAY...WITH A CONTINUED FLOODING THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. LOCAL FLOODING ALSO POSSIBLE THIS AFTERNOON...BECOMING MORE LIKELY AREAWIDE TONIGHT AND FRIDAY. EMERGENCY MANAGERS NEED TO PREPARE FOR POSSIBLE SIGNIFICANT FLOODING. VII
In the hours before
Local storm report, Oct 29, 1:10 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM TSTM WND DMG BOSSIER CITY 32.52N 93.66W
10/29/2009 BOSSIER LA BROADCAST MEDIA
TREES AND POWERLINES DOWN AT CHANDLER RD. AND HWY 80 OR
ABOUT 6 MILES EAST OF LOUISIANA DOWNS
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:41 AM CDT | Lake Wind Advisory | SHV | Bossier, Caddo, De Soto, Natchitoches, Red River, Sabine | 15 hr |
| Oct 29, 10:01 AM CDT | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 11 days |
| Oct 29, 10:22 AM CDT | River Flood Warning | SHV | Lincoln, Ouachita, Union | 7 days |
| Oct 29, 1:16 PM CDT | Tornado Warning | SHV | Bienville, Red River | 29 min |
| Oct 29, 1:19 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 26 min |
| Oct 29, 1:22 PM CDT | Tornado Warning | SHV | Lincoln, Union | 23 min |
| Oct 29, 1:55 PM CDT | Tornado Warning | SHV | Union | 35 min |
| Oct 29, 3:16 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 44 min |
| Oct 29, 3:54 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 36 min |
| Oct 29, 3:56 PM CDT | Tornado Warning | SHV | Bossier | 14 min |
| Oct 29, 4:20 PM CDT | Tornado Warning | SHV | Bossier, Caddo, Webster | 25 min |
| Oct 29, 4:52 PM CDT | Flash Flood Warning | SHV | Webster | 4 hr |
| Oct 29, 5:03 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 42 min |
| Oct 29, 5:07 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 38 min |
| Oct 29, 5:24 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 4 hr |
| Oct 29, 5:27 PM CDT | Tornado Warning | SHV | Caddo | 48 min |
| Oct 29, 5:49 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 41 min |
| Oct 29, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 47 min |
| Oct 29, 6:16 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 3 hr |
| Oct 29, 6:28 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 47 min |
| Oct 29, 6:48 PM CDT | Tornado Warning | SHV | Claiborne, Union | 42 min |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.